Numerical solutions of the traction problem for a fibre-reinforced material by an integral-equation method

Belward J.A. (1982) Numerical solutions of the traction problem for a fibre-reinforced material by an integral-equation method. Journal of Computational Physics, 46 2: 215-236. doi:10.1016/0021-9991(82)90014-6


Author Belward J.A.
Title Numerical solutions of the traction problem for a fibre-reinforced material by an integral-equation method
Journal name Journal of Computational Physics
ISSN 1090-2716
Publication date 1982-01-01
Sub-type Article (original research)
DOI 10.1016/0021-9991(82)90014-6
Open Access Status Not yet assessed
Volume 46
Issue 2
Start page 215
End page 236
Total pages 22
Subject 1706 Computer Science Applications
3100 Physics and Astronomy
Abstract A method of Atkinson (Numer. Math. 10 (1967), 117-124) for solving Fredholm equations of the second kind with nonunique solutions is applied to problems of plane strain/stress of a fibre-reinforced composite. Morland (Int. J. Solids Struct. 9 (1973), 1501-1518) has shown that the problem may be reduced to a potential problem with a nonstandard-boundary condition relating pairs of boundary values at the ends of the fibre chords. Under traction-boundary conditions an integral representation of the displacements leads to an equation with nonunique solutions. A careful examination of the results of Atkinson's method was made and the stress and displacement fields computed for an ellipse under a unidirectional-tensile loading. Plots of the hoop stress are given for a wide range of fibre directions, traction profiles and directions, eccentricities, and material constants.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collection: Scopus Import - Archived
 
Versions
Version Filter Type
Citation counts: Scopus Citation Count Cited 0 times in Scopus Article
Google Scholar Search Google Scholar
Created: Tue, 28 Jun 2016, 11:59:23 EST by System User